Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Eureka, CA

October 24, 2006

NWS Eureka, CA issued this red flag warning at Oct 24, 2006, 7:22 AM PDT. It took effect at Oct 24, 2006, 10:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 7:22 AM PDT (14:22 UTC)
In effect from
Oct 24, 2006, 10:00 PM PDT
Expired
Oct 25, 2006, 3:49 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KEKA 241422
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
722 AM PDT TUE OCT 24 2006

...RED FLAG WARNING IN EFFECT ACROSS EASTERN PORTIONS OF THE FIRE
DISTRICT FOR STRONG EAST AND NORTHEAST WINDS AND LOW HUMIDITY LATE
THIS EVENING THROUGH WEDNESDAY AFTERNOON...

.A RIDGE OF HIGH PRESSURE BUILDING ALOFT ACROSS THE EAST PACIFIC
WILL PRODUCE A VERY DRY AIR MASS OVER THE DISTRICT. AS A COLD
FRONT CROSSING THE AREA TODAY PUSHES INTO THE INTERMOUNTAIN WEST
TONIGHT...STRONG HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN
OVERNIGHT. THE RESULT WILL BE GUSTY NORTHEAST WINDS AND VERY POOR
HUMIDITY RECOVERIES ACROSS THE RIDGETOPS OF NORTHWEST CALIFORNIA
TONIGHT. STRONG WIND AND LOW RELATIVE HUMIDITY WILL CONTINUE INTO
WEDNESDAY AFTERNOON...AFTER WHICH THE WINDS WILL DIMINISH AS THE
SURFACE HIGH PUSHES FARTHER EAST.

CAZ276-277-283-242230-
/O.CAN.KEKA.FW.W.0004.061026T0500Z-061026T2300Z/
/O.NEW.KEKA.FW.W.0005.061025T0500Z-061025T2300Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
722 AM PDT TUE OCT 24 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT
WEDNESDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES 
COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS86 KEKA 242216
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PDT TUE OCT 24 2006

...RED FLAG WARNING IN EFFECT ACROSS EASTERN PORTIONS OF THE FIRE
DISTRICT FOR STRONG EAST AND NORTHEAST WINDS AND LOW HUMIDITY
LATE THIS EVENING THROUGH WEDNESDAY AFTERNOON...

CAZ276-277-283-252300-
/O.CON.KEKA.FW.W.0005.061025T0500Z-061025T2300Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
316 PM PDT TUE OCT 24 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PDT WEDNESDAY...

A RIDGE OF HIGH PRESSURE BUILDING ALOFT ACROSS THE EAST PACIFIC
WILL PRODUCE A VERY DRY AIR MASS OVER THE DISTRICT. AS A COLD
FRONT CROSSING THE AREA TODAY PUSHES INTO THE INTERMOUNTAIN WEST
TONIGHT...STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT
BASIN OVERNIGHT. THE RESULT WILL BE GUSTY NORTHEAST WINDS AND VERY
POOR HUMIDITY RECOVERIES ACROSS THE RIDGETOPS OF NORTHWEST
CALIFORNIA TONIGHT. STRONG WIND AND LOW RELATIVE HUMIDITY WILL
CONTINUE INTO WEDNESDAY AFTERNOON...AFTER WHICH THE WINDS WILL
DIMINISH AS THE SURFACE HIGH PUSHES FARTHER EAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
COULD LEAD TO EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 252249
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
349 PM PDT WED OCT 25 2006


CAZ276-277-283-260000-
/O.CAN.KEKA.FW.W.0005.000000T0000Z-061025T2300Z/
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
349 PM PDT WED OCT 25 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE RED FLAG
WARNING.

NORTHEAST WINDS HAVE FALLEN BELOW CRITICAL THRESHOLDS THIS
AFTERNOON...HOWEVER RELATIVE HUMIDITIES REMAIN VERY LOW. POOR 
OVERNIGHT HUMIDITY RECOVERY CAN BE EXPECTED ACROSS SLOPES AND
RIDGES IN INTERIOR MENDOCINO AND TRINITY COUNTIES TONIGHT...WITH
WIND SPEEDS MUCH LIGHTER THAN LAST NIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 23, 4:00 PM PDT, 15 hours 22 minutes earlier.

Area forecast discussion, Oct 23, 4:00 PM PDT, 15 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 PM PDT MON OCT 23 2006

.SYNOPSIS...A WEAK COLD FRONT WILL PUSH INTO THE PACIFIC NW
TODAY...BRINGING A COOLING TREND TO FAR NW CALIFORNIA. HIGH PRESSURE
BUILDING ACROSS THE NORTHEAST PACIFIC AND INTO THE INTERMOUNTAIN
WEST IN THE WAKE OF THE FRONT WILL BRING STRONG WINDS TO THE COASTAL
WATERS AND ACROSS THE HIGHER TERRAIN INLAND. AN UPPER LEVEL RIDGE
ACROSS THE EAST PACIFIC WILL BUILD OVER THE WEST COAST AND PERSIST
THROUGH THE EARLY PART OF THE WEEKEND...BRINGING CONTINUED ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS TO THE REGION.

&&

.DISCUSSION...A COLD FRONT PUSHING INTO THE PACIFIC NW THIS MORNING
WILL BRING THIN HIGH CLOUDS AND A COOLING TREND ACROSS THE NW CORNER
OF THE AREA. BUT THE STRATUS DECK ALONG THE REDWOOD COAST AND INTO
THE EEL RIVER VALLEY SHOULD GET SCOURED OUT ALMOST COMPLETELY BY MID
DAY...AS THE WIND STARTS TO RAMP UP IN RESPONSE TO THE BUILDING EAST
PACIFIC HIGH. AS THE HIGH BUILDS FURTHER INTO SOUTHERN OREGON AND
THEN THE GREAT BASIN TONIGHT INTO WEDNESDAY THE STRONG EASTERLY
SURFACE PRESSURE GRADIENT WILL COMBINE WITH UPPER LEVEL NORTHERLY
FLOW TO BRING STRONG NORTHEAST WINDS ACROSS NW CALIFORNIA. SO A
DRYING TREND FOR ALL AREAS IS EXPECTED THROUGH WEDNESDAY.

OTHER THAN MOSTLY CLEAR SKIES TONIGHT AND WEDNESDAY...THE RESULT OF
THE WIND AND DRYING WILL BE POTENTIALLY CRITICAL FIRE WEATHER
CONDITIONS. CURRENT RELATIVE HUMIDITIES OVER MENDOCINO COUNTY RIDGES
ARE IN THE 25-35 PERCENT RANGE. AS THE HIGH BUILDS TONIGHT BOTH THE
GFS AND NAM12 INDICATE STRONG SUBSIDENCE AND DRYING...AS WELL AS
WINDS GUSTING INTO THE 20-25 MPH RANGE...STARTING AROUND MIDNIGHT
TONIGHT AND CONTINUING INTO MID DAY WEDENSDAY. LATEST MODELS ARE A
LITTLE DRIER THAN PREVIOUS RUNS FOR TONIGHT. NO FIRE WEATHER WATCH
ISSUED ON THIS SHIFT THOUGH...SINCE COORDINATION WITH THE FIRE
WEATHER COORDINATION CENTER HAS TO WAIT UNTIL DAYTIME HOURS. BUT WE
MAY ISSUE A FIRE WEATHER WATCH OR RED FLAG WARNING FOR MENDOCINO
NATIONAL FOREST LATER TODAY.

ONCE THE COLD FRONT PUSHES FARTHER EAST ALONG WITH THE SURFACE
HIGH...THE UPPER LEVEL RIDGE WILL BUILD ACROSS THE WEST COAST AND
KEEP NW CA WARM AND DRY THROUGH FRIDAY...BUT WITHOUT THE WIDESPREAD
STRONG EAST WINDS. HAVE MADE LITTLE CHANGE TO CURRENT FORECAST AS
THIS HAS BEEN ANTICIPATED FOR SOME TIME.

BEYOND THE WORK WEEK...00Z GUIDANCE FROM THE ECMWF/GFS/CANADIAN ALL
POINT TOWARDS A DRIER SCENARIO FOR THIS WEEKEND. THE  TROUGH THAT
WAS PREVIOUSLY BEING PUSHED ASHORE BY SATURDAY OR SUNDAY IS NOW
LOOKING AS IF IT WILL DEVELOP INTO A CUTOFF LOW WAY OUT NEAR 150W
LONGITUDE...AS A SHORT WAVE EMBEDDED IN THE NORTHERN STREAM DIVES
SOUTH ALONG THE WEST COAST AND CROSSES INTO NRN CALIFORNIA SUNDAY
NIGHT OR SO. MOST OF THE GUIDANCE IS CURRENTLY DRY FOR THIS PERIOD
ACROSS NW CA...BUT FOR NOW HAVE JUST LOWERED THE POPS A NOTCH BUT
KEPT A MENTION OF SOME PRECIPITATION ACROSS THE NORTHERN TIER
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

TJADEN

&&

.AVIATION...SHALLOW LAYER OF FOG AND STRATUS OVER THE IMMEDIATE
COAST EARLY THIS MORNING IS EXPECTED TO MIX OUT AND BURN OFF BY
19Z...WITH VFR CONDITIONS EXPECTED IN THE AFTERNOON AND EVENING. DJB

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
GALE WARNING/HAZARDOUS SEAS WARNING...PT ST GEORGE-PT ARENA 20-60NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS/WINDS...PT ST  GEORGE-PT
ARENA 0-20NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:08 AM PDTRed Flag WarningEKA14 min

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.